Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 29, 2008, 5:44 AM CDT for 19 counties in Alabama. It took effect at Apr 29, 2008, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 5:44 AM CDT (10:44 UTC)
- In effect from
- Apr 29, 2008, 1:00 PM CDT
- Expired
- Apr 29, 2008, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 291044 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 AM CDT TUE APR 29 2008 ...DRY AIRMASS LIKELY TO CREATE A HIGH FIRE DANGER THIS AFTERNOON... .AFTERNOON TEMPERATURES ARE EXPECTED TO BE IN THE MID 60S NORTH...MID TO UPPER 60S CENTRAL...AND UPPER 60S TO LOW 70S SOUTH. THESE TEMPERATURES COMBINED WITH SOME VERY LOW DEWPOINTS FORECAST THIS AFTERNOON...WILL RESULT IN RELATIVE HUMIDITIES AT AND BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. THE AREAS MOST LIKELY TO SEE THE LOWEST VALUES WILL BE GENERALLY SOUTH OF A DEMOPOLIS TO WEDOWEE LINE. ALZ011>015-017>027-030>032-034-291145- /O.CAN.KBMX.FW.A.0012.080429T1800Z-080429T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-SUMTER-GREENE-HALE-BIBB- 544 AM CDT TUE APR 29 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. TEMPERATURES ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA WILL REMAIN IN THE LOW TO MID 60S. COMBINED WITH THE LOW DEWPOINTS...THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT THIS AFTERNOON. EVEN IF THE TEMPERATURES DO WARM UP HIGHER THAN FORECAST. THE FOUR HOUR CRITERIA WILL NOT BE MET IN THESE LOCATIONS. $$ ALZ028-029-033-035>050-291845- /O.UPG.KBMX.FW.A.0012.080429T1800Z-080429T2300Z/ /O.NEW.KBMX.FW.W.0016.080429T1800Z-080429T2300Z/ CLAY-RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 544 AM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY CONDITIONS...COMBINED WITH TEMPERATURES IN THE UPPER 60S TO LOW 70S...WILL RESULT IN LOW AFTERNOON RELATIVE HUMIDITY. THESE VALUES WILL LIKELY FALL BELOW 25 PERCENT FOR THREE TO FOUR HOURS ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON. THE MOST LIKELY LOCATIONS TO SEE THESE VALUES WILL BE GENERALLY SOUTH OF A DEMOPOLIS TO WEDOWEE LINE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 16
1 follow-up statement
000 WWUS84 KBMX 291817 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT TUE APR 29 2008 ...DRY AIRMASS LIKELY TO CREATE A HIGH FIRE DANGER THIS AFTERNOON... .AFTERNOON TEMPERATURES ARE EXPECTED TO BE IN THE MID 60S NORTH... MID TO UPPER 60S CENTRAL...AND UPPER 60S TO LOW 70S SOUTH. THESE TEMPERATURES COMBINED WITH SOME VERY LOW DEWPOINTS FORECAST THIS AFTERNOON...WILL RESULT IN RELATIVE HUMIDITIES AT AND BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. THE AREAS MOST LIKELY TO SEE THE LOWEST VALUES WILL BE GENERALLY SOUTH OF A DEMOPOLIS TO WEDOWEE LINE. ALZ028-029-033-035>050-292300- /O.CON.KBMX.FW.W.0016.000000T0000Z-080429T2300Z/ CLAY-RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 117 PM CDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... DRY CONDITIONS...COMBINED WITH TEMPERATURES IN THE UPPER 60S TO LOW 70S...WILL RESULT IN LOW AFTERNOON RELATIVE HUMIDITY. THESE VALUES WILL LIKELY FALL BELOW 25 PERCENT FOR THREE TO FOUR HOURS ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON. THE MOST LIKELY LOCATIONS TO SEE THESE VALUES WILL BE GENERALLY SOUTH OF A DEMOPOLIS TO WEDOWEE LINE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 4:33 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 4:33 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 AM CDT TUE APR 29 2008 .SHORT TERM...TODAY AND TONIGHT. SOME STRATUS CUMULUS ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE SPINNING AROUND THE BASE OF THE UPPER LEVEL TROUGH. THIS WILL SLIDE EAST DURING THE MORNING AND GIVE WAY TO GENERALLY SUNNY SKIES ACROSS THE AREA. MAY SEE A FEW PASSING CIRRUS THROUGHOUT THE DAY...BUT NO IMPACT EXPECTED. OTHERWISE...NORTHERLY WINDS WILL CONTINUE TO USHER IN COOLER TEMPERATURES ALONG WITH DRIER AIR AREAWIDE. LOOK FOR 60S GENERALLY ACROSS THE NORTH AND CENTRAL TO UPPER 60S AND MAYBE A FEW LOW 70S ACROSS THE SOUTH. LOOK FOR CLEAR SKIES TONIGHT AREAWIDE AND TEMPERATURES IN THE UPPER 30 IN THE NORTH...WITH THE COOLEST READINGS IN THE NORTHEAST...TO LOWER 40S ELSEWHERE. IF THE WINDS ARE ABLE TO DIMINISH AND THE AREA IS ABLE TO MAXIMIZE RADIATIONAL COOLING...SOME AREAS MAY REACH RECORD LOWS BY DAYBREAK ON WEDNESDAY. .LONG TERM...WEDNESDAY THROUGH MONDAY. THE QUICK RETURN OF MOISTURE AND NORMAL TEMPS BEGINS ON WEDNESDAY AS LOWER BOUNDARY RIDGE SHIFTS EAST OF THE AREA. LOOK FOR TEMPS TO BE SOME 10 TO 13 DEGREES WARMER ON WEDNESDAY. BY THURSDAY TEMPS WILL BE IN THE LOW TO MID 80S AREAWIDE. ATTENTION ON FRIDAY TURNS TO A WOBBLY CUT-OFF LOW OVER THE NORTHERN PLAINS. SAID WOBBLY CUT- OFF LOW WILL PUSH A COLD FRONT ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. OF CONCERN WILL BE THE SPOKES OF THE CUT-OFF. CURRENT RUN BRINGS A NEGATIVE TILT AXIS ACROSS THE FRONT FRIDAY NIGHT. THIS WOULD ENERGIZE CONVECTIVE ACTIVITY ALONG THE FRONT. WITH THIS SOLUTION...WILL HIGHLIGHT THE POSSIBILITY OF A FEW SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. THIS MODEL RUN VERY SIMILAR TO A FEW DAYS AGO. AFTER THE FRONT PASSES ON SATURDAY...THE PATTERN GOES ZONAL. THIS SHOULD GIVE US A FEW DAYS OF BENIGN WEATHER AND NEAR NORMAL TEMPS. && .AVIATION...06Z TAF DISCUSSION. A WEAK FRONT WITH A DISSIPATING MID LEVEL CLOUD DECK WILL PUSH SOUTHWARD ACROSS THE AREA TONIGHT. EXPECT THE CLOUD DECK TO ONLY AFFECT THE NORTHERN TERMINALS...WITH A WIND SHIFT TO THE NORTHWEST BY 08-09Z. MGM AND TOI SHOULD REMAIN CLEAR...WITH A WIND SHIFT TO THE NORTHWEST BY 13-14Z. NO AVIATION CONCERNS ARE ANTICIPATED. && .FIRE WEATHER... NORTHERLY WINDS WILL HELP USHER IN A COOL AND DRY AIRMASS INTO CENTRAL ALABAMA. AFTERNOON TEMPERATURES ARE EXPECTED TO BE IN THE MID 60S NORTH...MID TO UPPER 60S CENTRAL...AND UPPER 60S TO LOW 70S SOUTH. THESE TEMPERATURES COMBINED WITH SOME VERY LOW DEWPOINTS FORECAST THIS AFTERNOON...WILL RESULT IN RELATIVE HUMIDITIES AT AND BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. THE QUESTION HERE LIES WHETHER OR NOT LOCATIONS WILL SEE THESE VALUES FOR FOUR OR MORE HOURS. WILL GO AHEAD AN UPGRADE TO A RED FLAG WARNING...OR HIGH FIRE DANGER...FOR AREAS GENERALLY SOUTH OF A DEMOPOLIS TO WEDOWEE LINE. && .CLIMATE... WITH LIGHT WINDS AND CLEAR SKIES EXPECTED OVERNIGHT TUESDAY INTO WEDNESDAY MORNING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 30S IN THE NORTH TO LOW 40S IN THE SOUTH. THESE TEMPERATURES WOULD RESULT IN SEVERAL LOCATIONS EITHER SETTING OR TYING THE PREVIOUS RECORD LOWS. BELOW IS A LISTING OF RECORD LOWS FOR WEDNESDAY APRIL 30TH: STATION LOW YEAR ------- --- ---- BHM 36 1969 ANB 39 1965 TCL 42 1965/1969 MGM 45 1965/1969/1992 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 37 75 47 80 / 0 0 0 0 0 ANNISTON 65 38 75 50 82 / 0 0 0 0 0 BIRMINGHAM 65 39 77 54 82 / 0 0 0 0 0 TUSCALOOSA 68 40 80 54 85 / 0 0 0 0 0 CALERA 65 41 78 53 82 / 0 0 0 0 0 AUBURN 68 41 75 54 82 / 0 0 0 0 10 MONTGOMERY 69 42 80 55 84 / 0 0 0 0 0 TROY 70 41 80 51 82 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING FROM 1 PM TO 6 PM FOR CLAY-RANDOLPH-PERRY- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR && 16 JONES/90
Hazardous weather outlook, Apr 28, 7:43 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 743 PM CDT MON APR 28 2008 ALZ011>015-017>050-300043- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 743 PM CDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON AS A STORM SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.